Viewer Comments: Thyroid Disease - Symptoms

Patient Comments & Reviews

The eMedicineHealth doctors ask about Thyroid Problems:

Thyroid Disease - Symptoms

What were the signs and symptoms of your thyroid disease?

Anonymously share your comment to help others.Patient Discussions FAQs

1
...
Comment from: livingonborrowdtime., 35-44 Female (Patient) Published: May 14

Wow! I agree with the keep the prayers going. Keep up with the good nutrition and sleep the best we can. I too was treated for graves disease. It has been a long battle with the medication levels and blood work. I just live my day as if it's not apart of me. I do what I have to do every day, even when It feel tiresome. I can't change it. So why try. The oblation so far has given me many extra years, I believe. The more I argue with my body, the worse I feel. So I don't argue with it and learn to cope and live with it. I'm alive and feeding myself spiritually which helps me get through some of the tougher times. I do believe it effects others in the emotional sense as well. That is why I believe it is very important to lift each other up in positive ways, daily. We will be ok. We are survivors. I have health stuff all the time. I go to my doctor and I do what he says, take my meds the way I am told, get my test when I am told, and don't leave any bits of info out when I talk to my doctor. Sometimes its just apart of who we are and apart of how we were made. We can't argue with Gods handiwork. God made us exactly the way we are for a purpose. So when I argue with the way God made me, I am arguing with his handiwork and saying I know what's best I surely don't. Gods Blessings to everyone and many prayers are going out to those who are like me.

Comment from: mounds, 25-34 Female (Patient) Published: November 03

Well i just got back from the doctors today and I've already been diagnosed with hypothyroid about 6 years ago after my second child. It was a relief at that time to have the pill that made me feel alive again! as time went on i switched doctors and have had my dose increase from 25mg to 125mg a day with an extra 25mg on opposite days. Today it's been increased again to 150mg a day of synthyroid. I've gained another 20lbs and i work out at least 3x a week and eat healthy and do yoga. It's frustrating to struggle with my own body and keep my mind in the right place as well to cope with the struggle. I'm also now taking a stomach acid reducer and that helps with the bloating. Good luck to those out there trying to balance your glands, it's a long road!

Comment from: Todd, 45-54 Male (Patient) Published: September 09

I've had thyroid disease for about 6 or 7 years now. The once time per day pill works fine for me. I really feel like crap the next day if I don't remember to take my pill, which doesn't happen very often. I am overweight (about 235 lbs) and have trouble losing weight. I have been able to manage it and loose a little when I don't overdo it with exercise or dieting. If I exercise heavily, I become constantly hungry, so that doesn't work for me. Taking a good walk works on reducing appetite and losing weight. I also have trouble sleeping again if woken up at night or during the day. The meds will do that do you.

Comment from: JW, 25-34 Female (Patient) Published: August 31

I was diagnosed with hypothyroidism about 6 months ago. At the time, I was seeking treatment for heart palpitations and extreme fatigue, but after the diagnosis so many things made sense. Family members commented that I always seemed to be tired, but since I have always been busy and overweight I chalked it up to that. I've never been able to grow out my fingernails, because they were too thin and brittle. I had noticed what seemed like a lot of hair in my brushes and in the drain. And my periods have always been irregular and heavy. I had accepted so many things as just "how I am," and now I'm finding that they may have been symptoms! We're still trying to find the right dosage, but even at 25mcg I noticed that the floor of my energy level had gone up a little. I was still tired a lot, but it felt more manageable and responded better to getting more sleep. My nails are growing for the first time in my life, and my hair isn't falling out quite so much. Plus, most importantly, I haven't had any palpitations since I started the medication. I know I've had it relatively easy in terms of symptoms, but I'm really happy to have found a way to "fix" some of the things I thought were unfixable.

Comment from: Scott, 55-64 Male (Patient) Published: August 03

I was diagnosed with graves after a very hard divorce. I suddenly got very anxious and got extreme tremors (body shakes) lost 30 lbs very quickly even though I was eating all the time. My first blood work showed a total t-3 of 430. I was put on tapazole to lower the t-3. All the while getting worse my total t-3 raised to 650. They increased my meds and my t-3 started to lower so they lowered my meds. As soon as my meds were lowered i went into what the doc said was a storm. My t-3 levels soared to 680. My body could not handle it as my heart beat was 120 to 140 all the time. My meds were increased again. This went on for 4 years and my thyroid was completely removed. I felt super energized for about a month. Felt great! It has been just over a year now and they can't seem to get my replacement meds right. I started on 112mcg's of levothyroxine and got worse. Doc reported that mt tsh was high so they lowered my dosage to 88mcg's. Next blood test showed my tsh to be high again so they lowered my meds to 75mcg's. I felt good for a short time but started to get more and more weak and lethargic. My body also ached all the time with no quality of life at all it just seemed that my body was under attack all the time. more blood work. This showed I was hypo but not gaining any weight. I am currently taking 88mcg's levothroxine and feeling worse by the day. I want to sleep all the time and am very weak with body aches all over. I can sleep 15 hrs and wake not feeling like I have rested and 3hours later i want to go to bed sometimes having to. I am unable to do any inside or outside chores. I have remained 30lbs under my healthy weight have now energy and my body aches all the time. I am wondering if there is another replacement medicine other than levothyroxine. My doc only goes by the numbers from blood work and I'm beginning to think that they should be going by what my body tells me. I have no quality of life and have not for the last 6 years. It is a terrible disease and has basically taken away the life I once had.

1
...

Must Read Articles Related to Thyroid Problems

Hashimoto's Disease
Hashimoto's Disease Hashimoto's disease (also referred to as Hashimoto's thyroiditis, chronic autoimmune thyroiditis, or chronic lymphocytic thyroiditis) is a disease affecting the...learn more >>
Hyperthyroidism
Hyperthyroidism Hyperthyroidism refers to a condition in which the thyroid gland produces too much thyroid hormone. Causes of hyperthyroidism include Graves' disease, thyroid a...learn more >>
Hypothyroidism
Hypothyroidism Hypothyroidism is a condition in which the thyroid gland does not produce enough thyroid hormone. Causes of hypothyroidism include Hashimotot's thyroiditis, sub...learn more >>

Patient Comments & Reviews

The eMedicineHealth doctors ask about Thyroid Problems:

Thyroid Problems - Treatment

What was the treatment for your thyroid problems?

Thyroid Disease - Describe Your Experience

Please describe your experience with thyroid disease.



Viewer Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on eMedicineHealth. The opinions expressed in the comments section are of the author and the author alone. eMedicineHealth does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.



NIH talks about Ebola on WebMD


Medical Dictionary